An asymptotic solution for traveling waves of a nonlinear-diffusion Fisher's equation

Published

Journal Article

We examine traveling-wave solutions for a generalized nonlinear-diffusion Fisher equation studied by Hayes [J. Math. Biol. 29, 531-537 (1991)]. The density-dependent diffusion coefficient used is motivated by certain polymer diffusion and population dispersal problems. Approximate solutions are constructed using asymptotic expansions. We find that the solution will have a corner layer (a shock in the derivative) as the diffusion coefficient approaches a step function. The corner layer at z = 0 is matched to an outer solution for z < 0 and a boundary layer for z > 0 to produce a complete solution. We show that this model also admits a new class of nonphysical solutions and obtain conditions that restrict the set of valid traveling-wave solutions. © 1994 Springer-Verlag.

Full Text

Duke Authors

Cited Authors

  • Witelski, TP

Published Date

  • November 1, 1994

Published In

Volume / Issue

  • 33 / 1

Start / End Page

  • 1 - 16

Electronic International Standard Serial Number (EISSN)

  • 1432-1416

International Standard Serial Number (ISSN)

  • 0303-6812

Digital Object Identifier (DOI)

  • 10.1007/BF00160171

Citation Source

  • Scopus